Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Treated for CIDP. Started having pain in shoulder and body weakness. What is causing this?

User rating for this question
Answered by

Practicing since : 1974
Answered : 125 Questions
Dear dr. XXXXXXX

I think you remember me, so far you answered my question two times. I asked about problem resulting most likely from hitting my head, and I stopped that practice, I would even say that for some time I am getting better.

I think I mentioned also I have CIDP, for one year now. I had good recovery, I got it last summer in heat, and this summer it got worse in heat. So, I learned heat is something I should avoid.

Now, due to CIDP I was not very active, I think for some time I have pain in shoulder, only when I raise my hand. I supposed it is due to poor physical activity. So I decided to do some exercises. I did very little, 5 min in the evening and so much in morning. It was just light exercise.

But next day I noticed weakness appearing in my body, back, arms, hips.... This kind of weakness I had when my illness started, over time it was gone. My strength became not so good, but good enough. Only few times ever since I had soe weakness lasting just an hour or so.

Now, I feel mentally much better, but have this kind of weakens. Now, after 2 days, it is better, but is still here, and annoying.

My question is if so little exercise could aggravate CIDP, causing relapse. Or it just did some action in my body so I can hope this weakness should go away (big part is gone but not all).

So far, sometimes longer walk caused pain in feet, and after rest it would be gone.

Generally, my question am I facing relapse, could such exercise do it, or in best case I should except resolution of problem soon.

And hoe exactly looks relapse, does it looks same as when it started or .... Over time, I had fluctuation of symptoms, from being symptom free to some pain... but I wouldn't call this pain as relapse.

Regarding treatment, I no case I can get here IVIg, if I need it, because of the high cost. I am relaying on some other approaches, vitamins, homeopathy etc.

I will try to attach you my last emng from july this year. Maybe you can just give me a hint how bad/good is test results. I say this because one doctor said I have significant axon loss in poroneal nerve, but my doctor says it is not so bad (I am not sure if she says this just to keep me more optimistic.)
Posted Tue, 6 Nov 2012 in Brain and Spine
Answered by Dr. Pratap Sanchetee 1 hour later

Thanks for writing back to me.

I have read through the history provided by you and also nerve conduction study results attached to it

1. The amount of exercise you took is unlikely to cause relapse of CIDP. What you have is possibly manifestation of fatigue syndrome.

2. Vague pain in limbs either at rest or on activity is part of after effect or sequel of CIDP

3. Your NCV suggest that it is abnormal in lower limbs suggesting it to be demyelination. Considering your symptoms there appears minimal axonal damage also.

4. For pain please consult a doctor / neurologist and have clinical evaluation. Your doctor can consider drugs like amitriptyline, duolexitine or pregabalin

5 You can visit Physiotherapy also who will advise you graded exercises in limbs

6 At present it is not alright to call it relapse and consider IVIG. Above measures are likely to be of help.

Hope I have addressed all your concerns. Let me know if I missed any.

Good luck

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor